Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jul 22, 2010, 4:41 PM EDT for Calhoun County, Kalamazoo County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 22, 2010, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 73 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:45 PM EDT | TORNADO | Battle Creek, MI | BRIEF TORNADO TOUCH DOWN GROUND NEAR HELMER AND COLOMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WFUS53 KGRR 222041 TORGRR MIC025-077-222130- /O.NEW.KGRR.TO.W.0020.100722T2041Z-100722T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 441 PM EDT THU JUL 22 2010 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * TORNADO WARNING FOR... WESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN... EAST CENTRAL KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 530 PM EDT * AT 436 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 6 MILES WEST OF BATTLE CREEK. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 25 MPH. THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS... BATTLE CREEK... MARSHALL... CONVIS TWP... CERESCO... SPRINGFIELD... ST MARYS LAKE... LEVEL PARK... PENNFIELD... FORT CUSTER... WATTLES PARK... BEADLE LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && LAT...LON 4242 8492 4216 8495 4228 8536 4236 8535 TIME...MOT...LOC 2041Z 275DEG 23KT 4233 8526 $$ TJT
4 follow-up statements
563 WWUS53 KGRR 222054 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 454 PM EDT THU JUL 22 2010 MIC077-222103- /O.CAN.KGRR.TO.W.0020.000000T0000Z-100722T2130Z/ KALAMAZOO MI- 454 PM EDT THU JUL 22 2010 ...THE TORNADO WARNING FOR EAST CENTRAL KALAMAZOO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4236 8530 4242 8492 4216 8495 4226 8530 TIME...MOT...LOC 2053Z 279DEG 23KT 4231 8517 $$ MIC025-222130- /O.CON.KGRR.TO.W.0020.000000T0000Z-100722T2130Z/ CALHOUN MI- 454 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN CALHOUN COUNTY UNTIL 530 PM EDT... AT 450 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO BRIEFLY TOUCHED DOWN IN THE CITY OF BATTLE CREEK. THIS TORNADO WAS LOCATED NEAR BATTLE CREEK...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... BATTLE CREEK... MARSHALL... CONVIS TWP... CERESCO... SPRINGFIELD... PENNFIELD... FORT CUSTER... WATTLES PARK... BEADLE LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS AT 1 800 647 3836. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4236 8530 4242 8492 4216 8495 4226 8530 TIME...MOT...LOC 2053Z 279DEG 23KT 4231 8517 $$ LAURENS
257 WWUS53 KGRR 222102 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 502 PM EDT THU JUL 22 2010 MIC025-222130- /O.CON.KGRR.TO.W.0020.000000T0000Z-100722T2130Z/ CALHOUN MI- 502 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CALHOUN COUNTY UNTIL 530 PM EDT... AT 450 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO BRIEFLY TOUCHED DOWN IN THE CITY OF BATTLE CREEK. THIS TORNADO WAS LOCATED 6 MILES SOUTHEAST OF BATTLE CREEK...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MARSHALL... CERESCO... STANLEY CORNERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4223 8517 4230 8512 4232 8493 4216 8495 TIME...MOT...LOC 2101Z 289DEG 23KT 4226 8509 $$ LAURENS
234 WWUS53 KGRR 222111 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 511 PM EDT THU JUL 22 2010 MIC025-222130- /O.CON.KGRR.TO.W.0020.000000T0000Z-100722T2130Z/ CALHOUN MI- 511 PM EDT THU JUL 22 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL CALHOUN COUNTY UNTIL 530 PM EDT... AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MARSHALL...MOVING EAST SOUTHEAST AT 30 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CALHOUN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN IN A LOW LYING AREA. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4220 8508 4225 8505 4226 8494 4216 8495 TIME...MOT...LOC 2112Z 297DEG 25KT 4221 8500 $$ LAURENS
226 WWUS53 KGRR 222128 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 528 PM EDT THU JUL 22 2010 MIC025-222139- /O.EXP.KGRR.TO.W.0020.000000T0000Z-100722T2130Z/ CALHOUN MI- 528 PM EDT THU JUL 22 2010 ...THE TORNADO WARNING FOR CENTRAL CALHOUN COUNTY WILL EXPIRE AT 530 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTH CENTRAL MICHIGAN. LAT...LON 4220 8508 4225 8505 4226 8494 4216 8495 TIME...MOT...LOC 2129Z 297DEG 25KT 4219 8486 $$ LAURENS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 4:00 PM EDT, 41 minutes earlier.
Area forecast discussion, Jul 22, 4:00 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT THU JUL 22 2010
LATEST UPDATE...ALL BUT AVIATION...
.SYNOPSIS...(400 PM EDT THU JUL 22 2010)
A FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH SATURDAY
LEADING TO THUNDERSTORMS WITH HEAVY RAIN AT TIMES. SOME OF THE
STORMS COULD BE SEVERE. A DRIER AIRMASS ARRIVES SUNDAY INTO MONDAY.
&&
.SHORT TERM...(400 PM EDT THU JUL 22 2010)
(TONIGHT THROUGH SATURDAY NIGHT)
THE MAIN CHALLENGE DEALS WITH THE RISK FOR HEAVY RAIN AND SEVERE
WEATHER THROUGH SATURDAY.
INITIAL ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK THROUGH
SOUTHERN LOWER MI THROUGH 6 PM. FAVORABLE DEEP LAYER SHEAR EXISTS
AND INSTABILITY HAS INCREASED. NEXT A LOW LEVEL JET DEVELOPS IN
WISCONSIN AND MOVES INTO LOWER MI TONIGHT. THIS FEATURE WILL RAISE
THE RISK FOR SEVERE STORMS. ALOFT UPPER LEVEL DIVERGENCE WILL VENT
THE STORMS AND DEEP LAYER SHEAR IS MARGINALLY SUPPORTIVE OF
ORGANIZED CONVECTION. INSTABILITY REMAINS FAVORABLE FOR STRONGER
CONVECTION AND THIS WILL ALLOW FOR SOME OF THE STORMS TO BE SEVERE.
HOW ORGANIZED THE SEVERE WEATHER BECOMES DEPENDS ON THE EVOLUTION OF
THE CONVECTION AND HOW IT MODIFIES THE ENVIRONMENT.
PERHAPS A BREAK IN THE STRONGER CONVECTION ON FRIDAY AS THE FORCING
BECOMES WEAKER...BUT SATURDAY HAS A MUCH STRONGER UPPER SYSTEM
MOVING THROUGH. DEEP LAYER SHEAR BECOMES STRONGER AND INSTABILITY
COULD BECOME SUPPORTIVE OF WIDESPREAD SEVERE WEATHER.
&&
.LONG TERM...(400 PM EDT THU JUL 22 2010)
(SUNDAY THROUGH THURSDAY)
HIGH PRESSURE WILL BUILD IN AND PRODUCE FAIR AND LESS HUMID WX
SUNDAY AND MONDAY. TEMPS WILL UNDERGO A MODERATING TREND AND IT WILL
ALSO TURN MORE HUMID FOR THE MIDDLE OF NEXT WEEK AS FLOW BECOMES
SOUTHERLY ON THE BACK SIDE OF THE HIGH PRESSURE RIDGE. THIS IN
CONJUNCTION WITH A LOW PRESSURE SYSTEM MOVING IN FROM THE WNW WILL
BRING A CHC OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
&&
.AVIATION...(100 PM EDT THU JUL 22 2010)
A LARGE AREA OF RAIN OVER SOUTHERN AND CENTRAL LAKE MI WILL CONTINUE
TO MOVE EAST AND SHOULD IMPACT ALL THE TAF SITES THIS AFTN. A COUPLE
OF WEAK ISOLATED THUNDERSTORMS ARE NOTED ESE OF MILWAUKEE... BUT
THEY WILL GRADUALLY DIMINISH AS THEY DRIFT FURTHER TO THE EAST DUE
TO THE LACK OF INSTABILITY ACROSS OUR AREA. HOWEVER CONDITIONS
SHOULD GRADUALLY TRANSITION FROM VFR INTO THE MVFR FLIGHT CATEGORY
AT ALL TAF SITES THIS AFTN AND EVE AS RAIN AND LOWER CLOUDS MOVE IN.
THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AND OVERNIGHT AS THE
NOCTURNAL LOW LEVEL JET KICKS IN AND MOISTURE AND INSTABILITY RAMP
UP. FOR NOW WE WILL HAVE TSTORMS FCST IN THE VICINITY OF ALL TAF
SITES IN THIS TIME FRAME. MAINLY MVFR CONDITIONS ARE EXPECTED AT ALL
TAF SITES OVERNIGHT... BUT BRIEF REDUCTIONS INTO THE IFR OR LIFR
FLIGHT CATEGORY ARE POSSIBLE WITH THE STRONGEST STORMS WITH
POTENTIAL FOR LOCALLY VERY HEAVY RAINFALL. THERE SHOULD BE A LULL IN
RAIN AND TSTORM ACTIVITY LATER FRIDAY MORNING BEFORE INSTABILITY
REALLY RAMPS UP FRIDAY AFTERNOON.
&&
.MARINE...(400 PM EDT THU JUL 22 2010)
BASED ON THE INCREASING WINDS AND WAVES TONIGHT...MAINTAINED THE
SMALL
CRAFT ADVISORY...THAT WILL LAST INTO FRI AFTERNOON. WINDS AND WAVES
LIKELY TO BE HAZARDOUS FOR SMALL CRAFT PLUS CURRENTS STRONGER DUE TO
THESE CONDITIONS. SO RIP CURRENT RISK LIKELY TO BE HIGH.
&&
.HYDROLOGY...(400 PM EDT THU JUL 22 2010)
DECIDED TO GO WITH A FLASH FLOOD WATCH THROUGH TONIGHT FOR MUCH OF
MY WRN COUNTIES. HIGH PRECIPITABLE WATER AIRMASS WAS MOVING INTO
THE REGION. LOW LEVEL JET IN WISCONSIN WILL STRENGTHEN AND MOVE
INTO WRN LOWER MI TONIGHT. THIS WILL LEAD TO STRONGER MOISTURE
TRANSPORT AND CONVERGENCE OVER THE WATCH AREA TONIGHT. THE CELLS
COULD REPEAT OVER THE SAME AREA FOR A COUPLE OF HOURS...LEADING TO
EXCESSIVE RAINFALL. EFFICIENT RAINFALL EXPECTED GIVEN THE DEEP WARM
LAYER.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....FLASH FLOOD WATCH THROUGH TONIGHT NORTHWEST OF A LINE FROM
VAN BUREN COUNTY TO ISABELLA COUNTY.
LM....SMALL CRAFT ADVISORY LATER TONIGHT INTO FRIDAY.
&&
SYNOPSIS: MJS
SHORT TERM: MJS
LONG TERM: LAURENS
AVIATION: LAURENS
MARINE: MJS
HYDROLOGY: MJSHazardous weather outlook, Jul 22, 11:00 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT THU JUL 22 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230915- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1100 AM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHWEST LOWER MICHIGAN LATE THIS AFTERNOON. THERE IS A SLIGHT RISK A FEW STORMS COULD GET CLOSE TO SEVERE LIMITS DURING THE EARLY EVENING AS THE WARM FRONT PUSHES INTO THE AREA. THIS WOULD MOSTLY BE IN THE FORM OF DAMAGING WIND GUSTS. THE GREATEST CONCENTRATION OF RAIN AND THUNDERSTORMS WOULD ACTUALLY BE NEAR AND NORTH OF ROUTE 10 BETWEEN 6 PM AND ABOUT MIDNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THAT AREA. LOCALIZED FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS WOULD BE THE LARGEST HAZARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY BUT THE FRONT IS EXPECTED TO BE STALLED OVER NORTHERN LOWER MICHIGAN DURING FRIDAY. THE CLOSER ONE GETS TO THE FRONT FRIDAY... THE HIGHER THE CHANCES OF SEEING A THUNDERSTORM. IT WOULD NOT BE OUT OF THE QUESTION AN ISOLATED DAMAGING WIND GUST WOULD OCCUR FROM THE STRONGEST STORMS FRIDAY AFTERNOON. THIS WOULD NOT BE A WIDESPREAD EVENT. MOST LOCATIONS MAY NOT EVEN SEE RAIN FRIDAY DURING THE DAY. HOWEVER WITH THE WARM FRONT NORTH OF ROUTE 10 FRIDAY HOT AND HUMID AIR WILL MOVE INTO THE AREA. AFTERNOON TEMPERATURES SHOULD BE NEAR 90 DEGREES AND WITH DEW POINTS IN THE MID 70S THE HEAT INDEX VALUES COULD REACH INTO THE DANGER CATEGORY... OVER 100 DEGREE FOR SEVERAL HOURS. THIS WOULD INCREASE THE RISK OF HEAT STROKE FOR ANYONE HAVING TO WORK OUTSIDE FRIDAY AFTERNOON. THE PASSAGE OF THE COLD FRONT SATURDAY EVENING WILL TOUCH OFF STRONG TO SEVERE STORMS DURING THE MID TO LATE AFTERNOON. DAMAGING WINDS... VERY HEAVY RAINFALL WITH LOCAL FLOODING OF POOR DRAINAGE AREAS BEING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY. LMZ844>849-230915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS WILL BECOME STRONG OUT OF THE SOUTHEAST LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THIS MAY LEAD TO WAVE HEIGHTS BEING HAZARDOUS TO SMALL WATER CRAFT AND INCREASE THE THREAT OF RIP CURRENTS. THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS WILL MOVE THROUGH THE NEAR SHORE WATERS LATE THIS AFTERNOON INTO EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS WILL SLOWLY DECREASE FRIDAY AFTERNOON HOWEVER UNTIL THEN WINDS AND WAVES MAY BE STRONG ENOUGH TO BE A HAZARD TO SMALL WATER CRAFT. AN INCREASED RISK FOR RIP CURRENTS WILL EXIST ON FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TOO. THE PASSAGE OF A STRONG COLD FRONT SATURDAY EVENING IS EXPECTED TO TOUCH OFF STRONG TO SEVERE STORMS WITH GUSTY WINDS AND INCREASED WAVE HEIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY. WDM MJS
In the hours before
Special weather statement, Jul 22, 2:47 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
247 PM EDT THU JUL 22 2010
MIZ064-221945-
ALLEGAN-
247 PM EDT THU JUL 22 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF SAUGATUCK...MOVING EAST AT
40 MPH.
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GANGES... SAUGATUCK STATE PARK...
DOUGLAS... GLENN... SAUGATUCK...
PULLMAN... FENNVILLE... HAMILTON...
BURNIPS... ALLEGAN... HOPKINS...
DORR... MOLINE... BRADLEY...
SHELBYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4255 8625 4257 8624 4262 8625 4265 8624
4270 8622 4275 8558 4244 8566 4249 8626
TIME...MOT...LOC 1847Z 274DEG 33KT 4259 8631
TJTLocal storm report, Jul 22, 4:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HEAVY RAIN 3 SW KENTWOOD 42.87N 85.63W
07/22/2010 M1.37 INCH KENT MI OFFICIAL NWS OBS
90 MINUTE TOTAL
&&
GWETZELLocal storm report, Jul 22, 4:27 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 N CHICORA 42.50N 85.97W
07/22/2010 ALLEGAN MI LAW ENFORCEMENT
TREES ABD POWER LINES DOWN.
&&
RSUTTLELocal storm report, Jul 22, 4:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
439 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI TRAINED SPOTTER
TORNADO ON GROUND 1 MILE WEST OF AIRPORT.
&&
RSUTTLELocal storm report, Jul 22, 4:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TORNADO BATTLE CREEK 42.32N 85.19W
07/22/2010 CALHOUN MI TRAINED SPOTTER
TORNADO ON GROUND 1 MILE WEST OF AIRPORT.
&&
RSUTTLEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:46 AM EDT | Small Craft Advisory | GRR | 30 hr | |
| Jul 22, 2:18 PM EDT | Special Marine Warning | GRR | 72 min | |
| Jul 22, 2:47 PM EDT | Special Weather Statement | GRR | Allegan | 58 min |
| Jul 22, 4:03 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo | 42 min |
| Jul 22, 4:05 PM EDT | Flash Flood Watch | GRR | Allegan, Clare, Isabella, Kent, Lake, Mason and 8 more | 12 hr |
| Jul 22, 4:23 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Kalamazoo, Van Buren | 52 min |
| Jul 22, 4:25 PM EDT | Tornado Warning | GRR | Barry, Calhoun, Kalamazoo | 35 min |
| Jul 22, 5:12 PM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 8 hr |
| Jul 22, 5:14 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun, Jackson | 46 min |
| Jul 22, 5:42 PM EDT | Tornado Warning | GRR | Calhoun, Jackson | 29 min |
| Jul 22, 5:56 PM EDT | Areal Flood Advisory | GRR | Jackson | 6 hr |
| Jul 22, 7:07 PM EDT | Special Marine Warning | GRR | 83 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.